MAUDE Adverse Event Report: EXPANDING INNOVATIONS, INC. X-PAC; INTERBODY FUSION DEVICE

EXPANDING INNOVATIONS, INC. X-PAC; INTERBODY FUSION DEVICE
Model Number EI2511L
Health Effect - Clinical Code Intervertebral Disc Compression or Protrusion (4524)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Placement of the device is dictated by the surgeon's preference not by the design of the implant.Images provided by the hospital showed one of the devices to have been placed or migrated too far posteriorly.This led to the decision by the surgeon to surgically intervene in order to position the cage optimally within the disc.There was no intervention at the time of surgery until several weeks later.On a follow up call to the sales consultant on 11/23/2021, the sales consultant reported that the surgeon had removed the cage and replaced it with another one on (b)(6) 2021.Subsequent to the follow up call, expanding innovations inc., received ct scans but could not confirm whether any migration of the cage had occurred post-op.The cage has not been returned to expanding innovations for evaluation.However, review of the device history records show that the cage met all release criteria.
 
Event or Problem Description
It was reported by a sales consultant on 11/3/2021 that on an unknown date, the surgeon reported that the patient had retro pulsing of an expandable tlif cage.The surgeon alluded to lowering the cage and impacting it further into the disc space which initiated this complaint.It was unknown at that time if the surgery would be rescheduled.Patient and procedure outcome were unknown.This complaint involved one (1) device.This happened during a plif procedure in which two (2) cages are implanted into a disc space.On a follow up call to the sales consultant on 11/23/2021 he reported that · on (b)(6) the surgeon completed a revision.He removed the "loose" x-pac cage and successfully replaced it with another x-pac cage.· the surgeon stated that he thought he initially left the first cage too loose after he put in the 2nd cage causing it to migrate posteriorly.· the sales representative retained the cage and did his own review and thought the explanted cage worked normally.

Brand Name
X-PAC
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer (Section G)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer Contact
mbithi muthini
110 pioneer way, suite i
mountain view, CA 94041
6508613129
MDR Report Key13060588
Report Number3007289746-2021-00002
Device Sequence Number11587136
Product Code MAX
UDI-Device Identifier00850001720298
UDI-Public00850001720298
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201145
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEI2511L
Device Catalogue NumberEI2511L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexPrefer Not To Disclose
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite